Original Paper

Medical Oncology

, Volume 29, Issue 1, pp 374-377

Hyponatremia associated with Ipilimumab-induced hypophysitis

  • Zachary R. BarnardAffiliated withDepartment of Neurosurgery, Massachusetts General Hospital and Harvard Medical School
  • , Brian P. WalcottAffiliated withDepartment of Neurosurgery, Massachusetts General Hospital and Harvard Medical School Email author 
  • , Kristopher T. KahleAffiliated withDepartment of Neurosurgery, Massachusetts General Hospital and Harvard Medical School
  • , Brian V. NahedAffiliated withDepartment of Neurosurgery, Massachusetts General Hospital and Harvard Medical School
  • , Jean Valery CoumansAffiliated withDepartment of Neurosurgery, Massachusetts General Hospital and Harvard Medical School

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

A 75-year-old woman with a history of stage IV metastatic melanoma underwent treatment with the CTLA-4 blocking agent Ipilimumab. She presented 2 months after initiating treatment with a severe headache. Laboratories were consistent with severe hyponatremia. MRI of the brain revealed enlargement of the pituitary gland, enhancement of the infundibulum, and an enhancing, centrally necrotic foci in the anterior pituitary. Based on the clinical and radiographic findings, she was diagnosed with treatment-related syndrome of inappropriate antidiuretic hormone secretion (SIADH). Effective treatment consisted of fluid restriction, hyperosmolar therapy, and steroids.

Keywords

Pituitary gland Melanoma Antibodies Monoclonal Inappropriate ADH syndrome